Reply
Occasional Contributor
Posts: 18
Registered: ‎02-07-2017

Anyone using Eliquis had effects of this drug??

My husband has been on Eliquis for the last year and only recently has had a bloodshot eye.  Has anyone experienced this effect of this drug.  Called Doctor and asked Pharmacist also and they all said it was due to the Eliqus but my dear husband looks awful for the last 3 days.   Than you for your advice.

Honored Contributor
Posts: 24,265
Registered: ‎05-10-2010

Re: Anyone using Eliquis had effects of this drug??

Does your husband have a doctor?  It sounds like he might have broke a tiny blood vessel in his eye.  Normally, that would just lead to red eye for a a day or two but since he's on Eliquis, it bled more than it normally would have.  He should go in and have his doctor look at it.

Valued Contributor
Posts: 835
Registered: ‎03-12-2010

Re: Anyone using Eliquis had effects of this drug??

My mother is using Eliquis.She had a bloody eye many years ago when she was taking Coumadin.

Honored Contributor
Posts: 13,913
Registered: ‎03-10-2010

Re: Anyone using Eliquis had effects of this drug??

[ Edited ]

 


@lizzyjean wrote:

My husband has been on Eliquis for the last year and only recently has had a bloodshot eye.  Has anyone experienced this effect of this drug.  Called Doctor and asked Pharmacist also and they all said it was due to the Eliqus but my dear husband looks awful for the last 3 days.   Than you for your advice.


 

 

@lizzyjean 

 

I have not been on Eliquis or any of the new blood thinners. I was however on Coumadin(warfarin) for over 7 years. Never had an issue with blood vessels in eyes, but always had to deal with INR/ ProTime readings that fluctuated almost by the day.

 

My concern would never be "how I looked", it would be the why!  I personally would  never take any of these new thinners. They are unproven over the long term, as opposed to Coumadin(warfarin), and proven to cause heart valve issues with many patients that take them.

 

 

 

hckynut

hckynut(john)
Esteemed Contributor
Posts: 7,726
Registered: ‎10-01-2013

Re: Anyone using Eliquis had effects of this drug??

@hckynut, I agree about the newer drugs, I would not take them because they do not know enough about them. I have been on Coumadin however for 17 years and it is a challenge, but I have no choice. 

Esteemed Contributor
Posts: 7,670
Registered: ‎06-25-2012

Re: Anyone using Eliquis had effects of this drug??

@lizzyjean  You haven't called the doctor for his advice and expertise?? Please don't ask such dangerous medical questions here, seek a doctor.

"Pure Michigan"
Respected Contributor
Posts: 4,665
Registered: ‎03-10-2010

Re: Anyone using Eliquis had effects of this drug??

@lizzyjean   Yes, you don't even have to be on a blood thinner to have that happen.  My blood is just so thin anyway (I do occasionally take ibuprofen, which can thin the blood, and I eat fish).  A few years ago I went through a period where I kept breaking blood vessels in my right eye.  It usually happened when I did something sort of stressful like bending over while pulling hard on something, or riding the elyptical.  Mine would stay red for at least a week, but there was no pain at all.  When I asked my doc about it he just smiled and said it comes with getting older (like so many other things).  I was in my early-mid sixties then, but now at 70, it doesn't happen anymore in my eye, but I do get bleeding under my super thin skin with the slightest bump, which is so ugly too.

Laura loves cats!
Respected Contributor
Posts: 2,224
Registered: ‎01-26-2013

Re: Anyone using Eliquis had effects of this drug??

I was on Eliquis for just under 2 years and didn't have any type of episode of any kind while on it, and now have been off it for about as long as I was on it.

Trusted Contributor
Posts: 1,874
Registered: ‎03-07-2013

Re: Anyone using Eliquis had effects of this drug??

I have been on Eliquis for about a year and a half and have had no problems.  I was on Coumadin for a very long time.  When I was on the Coumadin I was tired of the blood tests once a month and constantly watching anything with Vitamin K as that enfluenced my INR levels.  I asked my cardiologist if I could switch to Eliquis and he was ecstatic.  I can now enjoy vegetables without worrying about my blood levels.  

Honored Contributor
Posts: 13,913
Registered: ‎03-10-2010

Re: Anyone using Eliquis had effects of this drug??


@katte wrote:

I have been on Eliquis for about a year and a half and have had no problems.  I was on Coumadin for a very long time.  When I was on the Coumadin I was tired of the blood tests once a month and constantly watching anything with Vitamin K as that enfluenced my INR levels.  I asked my cardiologist if I could switch to Eliquis and he was ecstatic.  I can now enjoy vegetables without worrying about my blood levels.  


 

 

@katte 

 

Don't  know why you were/are on blood thinners and that is strictly your business. On Coumadin and a monthly blood test? My average blood tests over my 7 years on Coumadin(warfarin) was over 3 times per week, had times I went 7 days a week. Yes, they were full blood draws, not a finger stick. 

 

Regardless of what blood thinner a person might be taking, their INR is still a very important factor. Eating foods that are known to enhance chances of blood clotting? I was, and still am a lacto-ovo vegetarian, and though I no longer am on Coumadin(warfarin), I stay away from all the darker green veggies, and eat a minimum of the others.

 

"I can now enjoy vegetables without worrying about my blood levels"?  Anyone that is on a blood thinner is prescribed them for a reason, especially patients that are on them long term, maybe forever.  They are prescribed most often to help in preventing blood clots.

 

To each be their own.

 

 

 

hckynut

hckynut(john)